NCLEX-RN Q&A

Davis Edge Question of the Week #25

Try our two day FREE trial of Davis Edge NCLEX-RN OR Davis Edge NCLEX-PN, TODAY!

Question:
Which documentation style is appropriate according to International System of Units (SI) rules of notation?

25-q-of-the-week

Question Options:
1.) A
2.) B
3.) C
4.) D

Correct Option/Answers: 4

Rationale:
Option 1: The unit symbol should be written in the singular form; therefore, it is inappropriate to document it as “8.5 mgs of medication.”
Option 2: The unit symbol should not be followed by a period unless it is the last word in a sentence; therefore, it is inappropriate to write as “5 mg. of medication.”
Option 3: There should be a space between the number and the unit symbol; therefore, “2mL IV injection” is inappropriate documentation.
Option 4: The documentation “5 mg of medication” recorded by student nurse D is correct notation according to the International System of Units (SI) rules of notation.

Davis Edge Question of the Week #23

Try our two day FREE trial of Davis Edge NCLEX-RN, OR Davis Edge NCLEX-PN for complete access to 10,000 NCLEX-style questions, comprehensive rationales, and a comprehensive exam!

Question:
Which intervention of the new nurse when administering heparin to a client with venous thrombosis requires correction?

Question Options:
1.) Administering heparin into the umbilicus
2.) Avoiding massaging the site of administration
3.) Avoiding the administering of medication at the same site of injection repeatedly
4.) Administering heparin into the deep subcutaneous tissue of the abdomen

Correct Option/Answers: 1

Rationale:
Option 1: Administering heparin into the umbilicus increases the risk of bleeding. Therefore, the nurse should administer heparin at least 2 inches away from the umbilicus.
Option 2: Providing massage at the site of injection may cause tissue damage and may result in bruising. Therefore, the nurse should avoid massaging the site of administration.
Option 3: The nurse should avoid giving the injection at the same site repeatedly in order to prevent tissue damage and necrosis.
Option 4: Administering heparin into superficial skin layers results in skin irritation. Therefore, the nurse should administer heparin into the deep subcutaneous tissue of the abdomen.

Davis Edge NCLEX Question of the Week #22

Try our two day FREE trial of Davis Edge NCLEX-RN, OR Davis Edge NCLEX-PN, TODAY!

Question:
A nurse is teaching posture maintenance for prevention of back injuries to a client. Which statement from the client indicates effective learning? Select all that apply.

Question Options:
1.) “I should sit close to my desk at work.”
2.) “I should lock my knees when standing upright.”
3.) “I should stand still for at least one hour after having lunch.”
4.) “I should sit with my feet flat on the floor and my knees flexed below my hips.”
5.) “I should bend forward at the waist when working in a low position.”

Correct Option/Answers: 1,4

Rationale:
Option 1: Sitting close to one’s work helps maintain proper posture by eliminating the need for inappropriate bending, stretching, or straining.
Option 2: It is important not to lock the knees when standing upright to maintain good posture.
Option 3: Avoiding standing in one position for any length of time is a key method for maintaining good posture.
Option 4: Sitting with the feet flat on the floor and knees below the hips improves the body posture.
Option 5: Avoid bending forward at the waist or neck when working in low position because it may lead to improper body alignment.

Davis Edge NCLEX Question of the Week #21

We are back with another NCLEX Question of the Week! Don’t forget to try our two day FREE trial of Davis Edge NCLEX-RN, OR Davis Edge NCLEX-PN for complete access to 10,000 NCLEX-style questions, comprehensive rationales, and a comprehensive exam!

Question:
The nurse is reviewing the medical reports of four clients and concludes that one of the clients needs a potassium supplement. Which client needs a potassium supplement?

21nclex-q

Question Options:
1.) Client A
2.) Client B
3.) Client C
4.) Client D

Correct Option/Answers: 1

Rationale:
Option 1: Bumetanide-bumex is a loop diuretic and it is used to treat congestive heart failure. It depletes potassium levels in the client. So the client has a risk of potassium deficiency. Therefore, a potassium supplement is essential for Client A.

Option 2: Dopamine increases blood pressure and is used to treat Ebstein anomaly. It does not affect the potassium levels.

Option 3: Captopril relaxes the coronary arteries and is used to treat acquired congenital heart disease. Captopril does not deplete the potassium levels.

Option 4: Prostaglandin E1 maintains blood flow to the lungs and is used to treat tricuspid atresia. Prostaglandin E1 does not reduce the potassium levels.

Davis Edge NCLEX Question of the Week #20

Studying for the NCLEX?! You came to the right place! Try our two day FREE trial of Davis Edge NCLEX-RN, OR Davis Edge NCLEX-PN for complete access to 10,000 NCLEX-style questions, comprehensive rationales that explain why an answer is correct or incorrect, and a comprehensive exam that simulates the NCLEX experience.

For this week’s NCLEX Question of the Week…

Question:
The nurse is assessing the weight and height of 1-year-old children and comparing their current heights and weights to their birth weights and heights. Which child does the nurse expect to have proper growth and development?

nclex-q-20

Question Options:
1.) Child A
2.) Child B
3.) Child C
4.) Child D

Rationale:
Option 1: The child’s height is increased by only 0.6 foot and weight by only 9 lbs. The child who has adequate growth will have an increase of 1- foot in height and will triple the weight at birth after 1 year. However, the child has increased in height by 0.6 foot and the weight increase is 3lbs less than required which indicates inadequate development.

Option 2:From birth to 1 year, the weight of the child triples and the height increases by 1 foot if adequate nutrition and health are maintained. The child B’s weight tripled and height increased by 1 foot, therefore, child B is said to have appropriate growth and development.

Option 3:The child’s height is increased by only 0.6 foot and weight by only 10 lbs after a year and is less than the expected height and weight for a one-year-old child. Therefore, the child C has inadequate development.

Option 4: The child’s height is increased by 0.6 foot and weight by only 12 lbs compared to a height increase of 1 foot and weight that has tripled. This indicates that the child has inadequate development.